my grandchild did not take this medication during summer break but was put back on it when school started is this harmful please let me know his behavior has not changed at all i want to tell his parents to tell the doctor to take him off this medication please help the child is 6
I do not mean to be rude, but the name of the medication is Adderall, (amphetamine and dextroamphetamine) it is used to treat attention deficit hyperactivity disorder (ADHD). It is also used to treat narcolepsy. Because Adderall is an amphetamine and is commonly abused. This is a very delicate matter.-
You should contact his Doctor/pPediatriatian and have him/her asses you on how to discontinue the medication or why it is not working.
You must not make this desicion on your own. Every medication has to be stopped gradually, never discontinue from one day to the next, that is called "cold turkey", and by doing it that way, which is wrong , he can experience withdrawal symptoms from stopping the med abruptly.
All this must be done under MEDICAL SUPERVISION AND GRADUALLY.-
All meds, have benefits, side effects which can manifest themselves at the beginning of the treatment and withdrawals, they occur after stopping the medication.
Specially with children, one must be vey careful because of withdrawals.-
Amphetamines, including Adderall, are known to cause withdrawal symptoms in people who stop taking them too quickly.
Extreme fatigue (tiredness)
Changes in heart rhythm.
Although Adderall withdrawal is generally not life-threatening, it can be very uncomfortable. It can be so uncomfortable that people will start taking Adderall again in order to relieve the symptoms.
Contact his doctor please.-
hi,im sure your reasons for taking your grandson off of a medication is being done out of your love for the boy.may i make a suggestion ? try and talk to his teachers to find out if the meds are working for him.ask if his attention has improved his work and his concentration ? I am the first person who would advocate a no medication for children.but if it is working for him then maybe you can understand why he was put on it in the first place.during the summer he would not have had to concentrate on things out of school.the first response you got from maso was absolutely correct,never take anyone off a medication without discussion with his doctor first and even then it must be done properly... pete
Hello littleanniewho2, I was just browsing through some past questions and found yours. I'm 53 and have never had any children, but I do have nieces, nephews, and neighborhood children friends... some of whom are also taking this prescription. In fact, there's a young man who lives near me who I've known for over 12 years. He's been taking this drug since he was about 12, and now he's very upset that he was ever put on what he refers to as a "hard core drug". I am absolutely horrified at the thought of a 6 year old child receiving a prescription for Adderall! Don't they let children do a little personality/behavior developing before they put them on drugs like this? I can't imagine this child is displaying any type of behavior that would convince a doctor that this, or any other drug except those for physical illnesses, is necessary.
But, this is coming from a childless person who has never experienced the continuous care of one, so I may be old fashioned in the way I think. Though it does seem ironic to me that so many people seem to have doctors who are reluctant to prescribe serious pain meds, but they are writing prescriptions like this for a 6 year old. I've known a lot of addicts whose drug use began with childhood prescriptions. When you grow up taking a pill to fix a problem, it can become a lingering interpretation of dealing with life's problems. I can certainly understand your concern, and I sincerely hope you discover exactly why he/she is taking this med. Best Wishes, keemo7
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2013 • 6 answers
Posted 20 Dec 2013 • 2 answers
Posted 29 Aug 2015 • 2 answers
Posted 10 Nov 2015 • 3 answers
Posted 7 Aug 2016 • 0 answers